Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 69, NWS Memphis, TN

April 19, 2009Alcorn County, Prentiss County, Tishomingo County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 19, 2009, 4:33 PM CDT for Alcorn County, Prentiss County, Tishomingo County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2009, 4:33 PM CDT (21:33 UTC)
Expired
Apr 19, 2009, 5:03 PM CDT
In force
30 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Alcorn County, MS, Prentiss County, MS, Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 106 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 1:17 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
774 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
451 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 192133
SVRMEG
MSC003-117-141-192215-
/O.NEW.KMEG.SV.W.0069.090419T2133Z-090419T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
433 PM CDT SUN APR 19 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 515 PM CDT

* AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 13 MILES WEST OF PINEFLAT TO 14 MILES
  SOUTHWEST OF BURTON...OR ALONG A LINE EXTENDING FROM CORINTH TO 8
  MILES EAST OF BALDWYN...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LEEDY...BURNSVILLE...MIDWAY...TISHOMINGO...IUKA...TISHOMINGO STATE
  PARK AND JCOLEMAN STATE PARK. THIS WARNING ALSO INCLUDES BAY
  SPRINGS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3463 8812 3452 8838 3499 8838 3500 8819
      3498 8816 3497 8816 3492 8813 3490 8811
      3490 8809
TIME...MOT...LOC 2133Z 273DEG 32KT 3499 8847 3449 8847

$$
1 follow-up statement
000 
WWUS54 KMEG 192203
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
503 PM CDT SUN APR 19 2009

MSC003-117-141-192212-
/O.CAN.KMEG.SV.W.0069.000000T0000Z-090419T2215Z/
ALCORN MS-TISHOMINGO MS-PRENTISS MS-
503 PM CDT SUN APR 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PRENTISS...
TISHOMINGO AND EASTERN ALCORN COUNTIES IS CANCELLED...

AT 502 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING IS CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3463 8812 3452 8838 3499 8838 3500 8819
      3498 8816 3497 8816 3492 8813 3490 8811
      3490 8809
TIME...MOT...LOC 2202Z 273DEG 32KT 3498 8816 3448 8816

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:42 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 19, 2:42 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CDT SUN APR 19 2009

.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED ACROSS ARKANSAS AND
NORTH MISSISSIPPI THIS AFTERNOON IN RESPONSE TO AN UPPER LEVEL
LOW AND SURFACE COLD FRONT APPROACHING THE AREA. ONCE AGAIN...
THINK THE MAIN THREAT WILL BE LARGE HAIL WITH ANY SEVERE
THUNDERSTORM THAT DEVELOPS. AREAS WEST OF THE MISSISSIPPI RIVER
ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 7 PM CDT WHICH WILL
LIKELY BE CANCELLED EARLY AS THIS SYSTEM TRACKS QUICKLY TO THE
NORTHEAST. AREAS EAST OF THE MISSISSIPPI RIVER ARE UNDER A
DIFFERENT SEVERE THUNDERSTORM WATCH WHICH IS IN EFFECT UNTIL 8 PM
CDT. THINK THE BULK OF THE THUNDERSTORMS WILL EXIT THE FORECAST
AREA BY 10 PM CDT. DRIER AND SOMEWHAT COOLER AIR WILL FILTER IN
BEHIND THE COLD FRONT TONIGHT AS CLOUDS REMAIN OVER THE FORECAST
AREA.

UPPER LEVEL TROUGH WILL REMAIN SITUATED ACROSS THE EASTERN HALF OF
THE U.S. ON MONDAY AS ANOTHER UPPER LEVEL IMPULSE ROTATES
SOUTHEAST ACROSS THE WESTERN SIDE OF THE UPPER TROUGH. DEPENDING
ON HOW MUCH MOISTURE WILL BE AVAILABLE...A FEW SHOWERS WILL BE
POSSIBLE LATE MONDAY AFTERNOON AND NIGHT ACROSS THE AREA AS A
SECOND COLD FRONT MOVES THROUGH THE REGION. NOT TERRIBLY
CONFIDENT ON THE COVERAGE OF RAIN SO ONLY KEPT SLIGHT CHANCES OF
RAIN IN THE FORECAST. CLOUDS WILL REMAIN OVER THE AREA THROUGH
MUCH OF TUESDAY SO HIGH TEMPERATURES WILL BE SEVERAL DEGREES BELOW
SEASONAL AVERAGES. UPPER TROUGH WILL BEGIN TO MOVE EAST AS HIGH
PRESSURE BUILDS ACROSS THE AREA BY TUESDAY NIGHT.

HIGH PRESSURE WILL REMAIN IN CONTROL OF THE WEATHER ACROSS THE
MIDSOUTH BY MID WEEK AS DRY CONDITIONS AND WARMER WEATHER WILL BE
EXPECTED. AS THE HIGH SHIFTS TO THE EAST ON THURSDAY...WARM
SOUTHERLY FLOW WILL INCREASE ALLOWING TEMPERATURES TO REALLY TAKE
OFF. TEMPERATURES BY THE END OF THE WEEK WILL BE WELL ABOVE NORMAL
WITH HIGHS IN THE 80S AND LOWS IN THE 60S UNDER MOSTLY SUNNY SKIES.

KNS

&&

.AVIATION...
18Z TAFS

POTENT UPPER LEVEL LOW WAS LOCATED NEAR KFSM AT 1730Z...DRIFTING EAST
SOUTHEAST. A SURFACE COLD FRONT WAS LOCATED JUST EAST OF THE UPPER
LOW...FROM THE ARKLATEX INTO SOUTH CENTRAL MO. EXPECT THUNDERSTORMS
TO GRADUALLY INCREASE IN COVERAGE OVER AR DURING THE AFTERNOON.
UNLIKE THE STORMS THAT LIFTED THROUGH THE MIDSOUTH EARLIER TODAY...
THESE STORMS WILL CARRY A POTENTIAL FOR HAIL. BY 00Z...EXPECT STORMS
TO CLEAR THE KMEM AREA.

INTRODUCED SOME POST FRONTAL MVFR CIGS THIS EVENING. DISSIPATION OF
THESE CIGS BEYOND 06Z WILL A BIT TRICKY. HAVE OPTED TO GO WITH
THE GFS LAMP GUIDANCE TIMING...GIVEN GENERAL AGREEMENT WITH THE
NAM MODEL. MONDAY MORNING DAYLIGHT HOURS SHOULD SEE GUSTY
NORTHWEST WINDS AND VFR CONDITIONS.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  52  67  49  66 /  20  10  10  10
MKL  51  64  44  64 /  40  10  20  10
JBR  49  68  45  65 /  20  10  20  10
TUP  53  68  48  68 /  30  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 19, 12:45 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1245 PM CDT SUN APR 19 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-201945-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1245 PM CDT SUN APR 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH THROUGH 9 PM CDT. LARGE HAIL UP TO THE SIZE OF GOLF
BALLS WILL BE THE MAIN HAZARD...THOUGH DAMAGING WINDS OF 60 MPH
OR GREATER ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY ACROSS THE MIDSOUTH AND
FORECAST AREA THROUGH 9 PM CDT TODAY.

KNS

In the hours before

Special weather statement, Apr 19, 4:09 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
409 PM CDT SUN APR 19 2009

TNZ090>092-192145-
HARDEMAN TN-HARDIN TN-MCNAIRY TN-
409 PM CDT SUN APR 19 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHEASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF POCAHONTAS AT 409 PM
CDT...MOVING EAST AT 45 MPH.

PEOPLE IN HARDEMAN...HARDIN AND MCNAIRY COUNTIES...INCLUDING
LOCATIONS NEAR BIG HILL POND STATE PARK AND SELMER...SHOULD MONITOR
THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
445 PM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Local storm report, Apr 19, 4:10 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
410 PM CDT SUN APR 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             4 SE SENATOBIA          34.58N 89.92W
04/19/2009  E0.88 INCH       TATE               MS   PUBLIC

            NICKEL SIZE HAIL REPORTED AT BACK ACRES COUNTRY CLUB.

0242 PM     HAIL             SCOBEY                  33.93N 89.88W
04/19/2009  E0.75 INCH       YALOBUSHA          MS   PUBLIC

            PENNY SIZE HAIL IN SCOBEY.

0312 PM     HAIL             3 S OXFORD              34.32N 89.53W
04/19/2009  E0.75 INCH       LAFAYETTE          MS   PUBLIC

            PENNY SIZE HAIL REPORTED 3 MILES SOUTH OF OXFORD.

0318 PM     HAIL             8 S HOLLY SPRINGS       34.66N 89.44W
04/19/2009  E1.75 INCH       MARSHALL           MS   PUBLIC

            GOLFBALL SIZE HAIL REPORTED IN WATERFORD OFF OF HIGHWAY
            7.

0325 PM     HAIL             BRUCE                   33.99N 89.34W
04/19/2009  E0.75 INCH       CALHOUN            MS   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED IN BRUCE.

0325 PM     TSTM WND DMG     BRUCE                   33.99N 89.34W
04/19/2009                   CALHOUN            MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN REPORTED THROUGHOUT THE CITY OF BRUCE.

0358 PM     HAIL             HOULKA                  34.03N 89.02W
04/19/2009  E0.88 INCH       CHICKASAW          MS   PUBLIC

            NICKEL SIZE HAIL REPORTED IN HOULKA.

0405 PM     HAIL             12 ESE NEW ALBANY       34.42N 88.83W
04/19/2009  E1.00 INCH       UNION              MS   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN ELLISTOWN.

&&

KNS
Local storm report, Apr 19, 4:19 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
419 PM CDT SUN APR 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             4 SE SENATOBIA          34.58N 89.92W
04/19/2009  E0.88 INCH       TATE               MS   PUBLIC

            NICKEL SIZE HAIL REPORTED AT BACK ACRES COUNTRY CLUB.

0242 PM     HAIL             SCOBEY                  33.93N 89.88W
04/19/2009  E0.75 INCH       YALOBUSHA          MS   PUBLIC

            PENNY SIZE HAIL IN SCOBEY.

0312 PM     HAIL             3 S OXFORD              34.32N 89.53W
04/19/2009  E0.75 INCH       LAFAYETTE          MS   PUBLIC

            PENNY SIZE HAIL REPORTED 3 MILES SOUTH OF OXFORD.

0318 PM     HAIL             8 S HOLLY SPRINGS       34.66N 89.44W
04/19/2009  E1.75 INCH       MARSHALL           MS   PUBLIC

            GOLFBALL SIZE HAIL REPORTED IN WATERFORD OFF OF HIGHWAY
            7.

0325 PM     TSTM WND DMG     BRUCE                   33.99N 89.34W
04/19/2009                   CALHOUN            MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN REPORTED THROUGHOUT THE CITY OF BRUCE.

0325 PM     HAIL             BRUCE                   33.99N 89.34W
04/19/2009  E0.75 INCH       CALHOUN            MS   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED IN BRUCE.

0358 PM     HAIL             HOULKA                  34.03N 89.02W
04/19/2009  E0.88 INCH       CHICKASAW          MS   PUBLIC

            NICKEL SIZE HAIL REPORTED IN HOULKA.

0405 PM     HAIL             12 ESE NEW ALBANY       34.42N 88.83W
04/19/2009  E1.00 INCH       UNION              MS   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN ELLISTOWN.

0411 PM     HAIL             7 NW SALTILLO           34.45N 88.78W
04/19/2009  E0.88 INCH       LEE                MS   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED IN CORRONA.

0414 PM     HAIL             BLAIR                   34.45N 88.73W
04/19/2009  E1.75 INCH       LEE                MS   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL REPORTED IN BLAIR.

&&

KNS
Local storm report, Apr 19, 4:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
422 PM CDT SUN APR 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             4 SE SENATOBIA          34.58N 89.92W
04/19/2009  E0.88 INCH       TATE               MS   PUBLIC

            NICKEL SIZE HAIL REPORTED AT BACK ACRES COUNTRY CLUB.

0242 PM     HAIL             SCOBEY                  33.93N 89.88W
04/19/2009  E0.75 INCH       YALOBUSHA          MS   PUBLIC

            PENNY SIZE HAIL IN SCOBEY.

0312 PM     HAIL             3 S OXFORD              34.32N 89.53W
04/19/2009  E0.75 INCH       LAFAYETTE          MS   PUBLIC

            PENNY SIZE HAIL REPORTED 3 MILES SOUTH OF OXFORD.

0318 PM     HAIL             8 S HOLLY SPRINGS       34.66N 89.44W
04/19/2009  E1.75 INCH       MARSHALL           MS   PUBLIC

            GOLFBALL SIZE HAIL REPORTED IN WATERFORD OFF OF HIGHWAY
            7.

0325 PM     HAIL             BRUCE                   33.99N 89.34W
04/19/2009  E0.75 INCH       CALHOUN            MS   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED IN BRUCE.

0325 PM     TSTM WND DMG     BRUCE                   33.99N 89.34W
04/19/2009                   CALHOUN            MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN REPORTED THROUGHOUT THE CITY OF BRUCE.

0358 PM     HAIL             HOULKA                  34.03N 89.02W
04/19/2009  E0.88 INCH       CHICKASAW          MS   PUBLIC

            NICKEL SIZE HAIL REPORTED IN HOULKA.

0405 PM     HAIL             12 ESE NEW ALBANY       34.42N 88.83W
04/19/2009  E1.00 INCH       UNION              MS   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN ELLISTOWN.

0411 PM     HAIL             7 NW SALTILLO           34.45N 88.78W
04/19/2009  E0.88 INCH       LEE                MS   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED IN CORRONA.

0414 PM     HAIL             BLAIR                   34.45N 88.73W
04/19/2009  E1.75 INCH       LEE                MS   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL REPORTED IN BLAIR.

0420 PM     HAIL             GUNTOWN                 34.44N 88.66W
04/19/2009  E1.75 INCH       LEE                MS   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL REPORTED IN GUNTOWN.

&&

KNS
Local storm report, Apr 19, 4:27 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
427 PM CDT SUN APR 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             4 SE SENATOBIA          34.58N 89.92W
04/19/2009  E0.88 INCH       TATE               MS   PUBLIC

            NICKEL SIZE HAIL REPORTED AT BACK ACRES COUNTRY CLUB.

0242 PM     HAIL             SCOBEY                  33.93N 89.88W
04/19/2009  E0.75 INCH       YALOBUSHA          MS   PUBLIC

            PENNY SIZE HAIL IN SCOBEY.

0312 PM     HAIL             3 S OXFORD              34.32N 89.53W
04/19/2009  E0.75 INCH       LAFAYETTE          MS   PUBLIC

            PENNY SIZE HAIL REPORTED 3 MILES SOUTH OF OXFORD.

0318 PM     HAIL             8 S HOLLY SPRINGS       34.66N 89.44W
04/19/2009  E1.75 INCH       MARSHALL           MS   PUBLIC

            GOLFBALL SIZE HAIL REPORTED IN WATERFORD OFF OF HIGHWAY
            7.

0325 PM     TSTM WND DMG     BRUCE                   33.99N 89.34W
04/19/2009                   CALHOUN            MS   LAW ENFORCEMENT

            SEVERAL TREES DOWN REPORTED THROUGHOUT THE CITY OF BRUCE.

0325 PM     HAIL             BRUCE                   33.99N 89.34W
04/19/2009  E0.75 INCH       CALHOUN            MS   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED IN BRUCE.

0358 PM     HAIL             HOULKA                  34.03N 89.02W
04/19/2009  E0.88 INCH       CHICKASAW          MS   PUBLIC

            NICKEL SIZE HAIL REPORTED IN HOULKA.

0405 PM     HAIL             12 ESE NEW ALBANY       34.42N 88.83W
04/19/2009  E1.00 INCH       UNION              MS   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN ELLISTOWN.

0411 PM     HAIL             7 NW SALTILLO           34.45N 88.78W
04/19/2009  E0.88 INCH       LEE                MS   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED IN CORRONA.

0414 PM     HAIL             BLAIR                   34.45N 88.73W
04/19/2009  E1.75 INCH       LEE                MS   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL REPORTED IN BLAIR.

0420 PM     HAIL             GUNTOWN                 34.44N 88.66W
04/19/2009  E1.75 INCH       LEE                MS   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL REPORTED IN GUNTOWN.

0423 PM     HAIL             GUNTOWN                 34.44N 88.66W
04/19/2009  E1.50 INCH       LEE                MS   TRAINED SPOTTER

            PING PONG BALL SIZE HAIL REPORTED IN GUNTOWN.

&&

KNS
Special weather statement, Apr 19, 4:31 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
431 PM CDT SUN APR 19 2009

MSZ002-008-012-013-192200-
MARSHALL MS-TATE MS-LAFAYETTE MS-PANOLA MS-
431 PM CDT SUN APR 19 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTH CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5
MILES NORTHEAST OF JOHN W KYLE STATE PARK AT 432 PM CDT...MOVING EAST
AT 35 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LAFAYETTE...MARSHALL...PANOLA AND TATE COUNTIES...INCLUDING
LOCATIONS NEAR JOHN W KYLE STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES SARDIS LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:01 AM CDTAreal Flood AdvisoryMEGDeSoto119 min
Apr 19, 2:20 PM CDTSevere Thunderstorm WarningMEGPanola, Tate40 min
Apr 19, 2:26 PM CDTSevere Thunderstorm WarningMEGTallahatchie, Yalobusha49 min
Apr 19, 3:03 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Tate42 min
Apr 19, 3:16 PM CDTSevere Thunderstorm WarningMEGCalhoun, Pontotoc, Yalobusha44 min
Apr 19, 3:35 PM CDTSevere Thunderstorm WarningMEGBenton, Tippah40 min
Apr 19, 3:38 PM CDTSevere Thunderstorm WarningMEGBenton, Lee, Pontotoc, Tippah, Union52 min
Apr 19, 3:44 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lee, Pontotoc46 min
Apr 19, 4:07 PM CDTSevere Thunderstorm WarningMEGAlcorn, Lee, Prentiss, Tippah, Union38 min
Apr 19, 4:15 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe60 min
Apr 19, 4:20 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo40 min
Apr 19, 4:56 PM CDTSevere Thunderstorm WarningMEGItawamba, Prentiss, Tishomingo17 min
Apr 19, 5:01 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall, Tippah44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.